MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE, STYLET, ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE, STYLET, ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 25-aug-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, nasogastric (ng) tube broke off while inside of the patient.The patient sneezed and the rest of the ng tube was able to be recovered.The patient is stable, there was no injury or medical intervention reported.Visual confirmation noted that complete ng tube was recovered.The patient was at home when the event occured.
 
Additional Manufacturer Narrative
The subject sample provided was evaluated and confirmed the tubing expanded to form a balloon shape which burst caused a separation of the tube.However, process evaluation and tools are in accordance to manufacturing processes and there were no activities identified that could cause this type of damage in this particular device incident.Per incident comments, the device was in use for a period of time (15 - 30 days); which, indicates that device did not show this defect at time of placement and the tube performed as intended.The reported failure is more likely associated to the misuse of the product.Instructions for use calls for: tube maintenance: 1.Follow your institution/facility/hospital protocol or clinician¿s order.2.It is recommended the tube be irrigated every 4 hours with up to 20 ml of water (up to 10 ml for infants or children) before and after medication administration or when feeding formula is interrupted.Warning: vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube.3.The feeding tube should be monitored, regularly assessed, and replaced when clinically.Root cause was use related.All information reasonably known as of 05-oct-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG/NI FEEDING TUBE, STYLET, ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17631085
Report Number9611594-2023-00120
Device Sequence Number17760590
Product Code FPD
UDI-Device Identifier00350770460857
UDI-Public00350770460857
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-9225
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age6 WK
Patient SexFemale
Patient Weight5 KG